MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT, CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT, CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5515-F-402
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Packaging Problem (3007)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Nurse opened implant box and noticed hair on the inside of box.Implant was never opened on to the sterile field.
 
Additional Manufacturer Narrative
Reported event: an event regarding a hair in the inner blister pack involving a trident femoral component was reported.The event was confirmed.Method & results: -device evaluation and results: the device and packaging materials were received and visual inspection confirmed the event.The hair was taped on top of the inner blister.-medical records received and evaluation: not performed as it was reported that there were no adverse consequences nor medical intervention.-device history review: there were no reported discrepancies.-complaint history review: there have been no other events for the lot referenced.Conclusions: the investigation concluded the returned packaging to be nonconforming.Visual inspection of the returned product confirmed a small piece hair in between the outer and inner blister.Nc was raised (b)(6) 2017 to investigate the confirmed issue.This event is considered to be an isolated incident.It was concluded that the stray hair had no effect on the quality, functionality, or sterility of the implant.The inner sterile barrier was not impacted as the representative stated that the hair was found outside of the inner blister.The outer blister sealing operation is the only opportunity for a final inspection of the inner tyvek before the part is sealed.It would then be ultimately inspected at hospital.
 
Event or Problem Description
Nurse opened implant box and noticed hair on the inside of box.Implant was never opened on to the sterile field.Update: sales rep confirmed the hair was found between the outer and inner blister.There was no surgical delay as an additional implant was available.

Brand Name
TRIATHLON PS FEM COMPONENT, CEMENTED
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6517193
Report Number0002249697-2017-01351
Device Sequence Number1642061
Product Code MBH
UDI-Device Identifier07613327050370
UDI-Public(01)07613327050370(11)170302(17)220331(10)ABS7ZD
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue Number5515-F-402
Device Lot NumberABS7ZD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/28/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/24/2017
Supplement Report FDA Received Date06/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;